Alert archive / Kentucky / Wind Advisories in 2014
Wind Advisory 8, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Dec 24, 2014, 3:58 AM EST for 26 counties in Kentucky. It took effect at Dec 24, 2014, 12:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2014, 3:58 AM EST (08:58 UTC)
- In effect from
- Dec 24, 2014, 12:00 PM EST
- Expired
- Dec 24, 2014, 8:22 PM EST
- In force
- 8 hr
- Issued by
- NWS Jackson, KY
All 26 counties
Bath County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Rockcastle County, KY, Rowan County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 8 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
376 WWUS73 KJKL 240858 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 358 AM EST WED DEC 24 2014 ...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING... .A STRONG COLD FRONT WILL PUSH EAST ACROSS KENTUCKY THIS AFTERNOON WITH STRONG WINDS DEVELOPING ACROSS THE AREA. KYZ044-050>052-058>060-068-069-104-106>112-114-119-241700- /O.NEW.KJKL.WI.Y.0008.141224T1700Z-141225T0300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- OWSLEY-MARTIN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... BOONEVILLE...INEZ 358 AM EST WED DEC 24 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING. * STRONG WINDS WILL DEVELOP JUST BEHIND A COLD FRONT AS IT CROSSES EASTERN KENTUCKY THIS AFTERNOON. THE STRONG WINDS WILL PERSIST THROUGH THE EVENING BEFORE WEAKENING TONIGHT. * SUSTAINED WINDS BETWEEN 20 AND 30 MPH WITH WIND GUSTS UP TO 45 MPH ARE EXPECTED. * THESE WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO SOME SHALLOW ROOTED TREES COULD BE BLOWN OVER GIVEN THE WET CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KYZ088-118-120-241700- /O.NEW.KJKL.WI.Y.0008.141224T1700Z-141225T0300Z/ HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...HARLAN...WHITESBURG...PIKEVILLE 358 AM EST WED DEC 24 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING. * STRONG WINDS WILL DEVELOP ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET THIS AFTERNOON AS A COLD FRONT CROSSES EASTERN KENTUCKY. THE STRONG WINDS WILL PERSIST THROUGH THE EVENING BEFORE WEAKENING TONIGHT. * SUSTAINED WINDS BETWEEN 20 AND 30 MPH WITH WIND GUSTS UP TO 45 MPH ARE EXPECTED ABOVE 2500 FEET. * THESE WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO SOME SHALLOW ROOTED TREES COULD BE BLOWN OVER GIVEN THE WET CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KAS
2 follow-up statements
658 WWUS73 KJKL 241530 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1030 AM EST WED DEC 24 2014 ...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING... .A STRONG COLD FRONT WILL PUSH EAST ACROSS KENTUCKY THIS AFTERNOON WITH STRONG WINDS DEVELOPING ACROSS THE AREA. KYZ113-115>117-250300- /O.EXA.KJKL.WI.Y.0008.141224T1700Z-141225T0300Z/ KNOTT-PERRY-CLAY-LESLIE- INCLUDING THE CITIES OF...HINDMAN...HAZARD...MANCHESTER...HYDEN 1030 AM EST WED DEC 24 2014 ...WIND ADVISORY IN EFFECT FROM NOON UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON UNTIL 10 PM EST THIS EVENING. * STRONG WINDS WILL DEVELOP...MAINLY AT ELEVATIONS ABOVE 1500 FEET JUST BEHIND A COLD FRONT AS IT CROSSES EASTERN KENTUCKY THIS AFTERNOON. THE STRONG WINDS WILL PERSIST THROUGH THE EVENING BEFORE WEAKENING TONIGHT. * SUSTAINED WINDS BETWEEN 20 AND 30 MPH WITH WIND GUSTS UP TO 45 MPH ARE EXPECTED. * THESE WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO SOME SHALLOW ROOTED TREES COULD BE BLOWN OVER GIVEN THE WET CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KYZ044-050>052-058>060-068-069-104-106>112-114-119-250300- /O.CON.KJKL.WI.Y.0008.141224T1700Z-141225T0300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- OWSLEY-MARTIN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... BOONEVILLE...INEZ 1030 AM EST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON UNTIL 10 PM EST THIS EVENING. * STRONG WINDS WILL DEVELOP JUST BEHIND A COLD FRONT AS IT CROSSES EASTERN KENTUCKY THIS AFTERNOON. THE STRONG WINDS WILL PERSIST THROUGH THE EVENING BEFORE WEAKENING TONIGHT. * SUSTAINED WINDS BETWEEN 20 AND 30 MPH WITH WIND GUSTS UP TO 45 MPH ARE EXPECTED. * THESE WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO SOME SHALLOW ROOTED TREES COULD BE BLOWN OVER GIVEN THE WET CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KYZ088-118-120-250300- /O.CON.KJKL.WI.Y.0008.141224T1700Z-141225T0300Z/ HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...HARLAN...WHITESBURG...PIKEVILLE 1030 AM EST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * STRONG WINDS WILL DEVELOP...MAINLY ACROSS THE HIGHER ELEVATIONS ABOVE 1500 FEET THIS AFTERNOON AS A COLD FRONT CROSSES EASTERN KENTUCKY. THE STRONG WINDS WILL PERSIST THROUGH THE EVENING BEFORE WEAKENING TONIGHT. * SUSTAINED WINDS BETWEEN 20 AND 30 MPH WITH WIND GUSTS UP TO 45 MPH ARE EXPECTED ABOVE 1500 FEET. * THESE WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO SOME SHALLOW ROOTED TREES COULD BE BLOWN OVER GIVEN THE WET CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KAS/GEOGERIAN
918 WWUS73 KJKL 250122 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 822 PM EST WED DEC 24 2014 KYZ044-050>052-058>060-068-069-088-104-106>120-250230- /O.CAN.KJKL.WI.Y.0008.000000T0000Z-141225T0300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE- BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 822 PM EST WED DEC 24 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND ADVISORY. THE COLD FRONT WHICH PRODUCED HIGH WINDS EARLIER THIS AFTERNOON AND EVENING HAS NOW PASSED EAST OF THE STATE. WIND GUSTS HAVE DECREASED TO 25 MPH OR LESS IN MOST LOCATIONS...AND SHOULD CONTINUE TO LOSE STRENGTH THROUGHOUT THE NIGHT. $$ JMW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Dec 24, 3:16 AM EST, 42 minutes earlier.
Area forecast discussion, Dec 24, 3:16 AM EST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 316 AM EST WED DEC 24 2014 .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 316 AM EST WED DEC 24 2014 AREA OF LOW PRESSURE IS NOW STARTING TO MAKE ITS MOVE NORTH ACROSS CENTRAL KENTUCKY...AND WILL END UP OVER SOUTHEAST MICHIGAN BY THIS EVENING. STRONG LIFT ASSOCIATED WITH THE LOW PRESSURE SYSTEM WILL SPREAD ACROSS THE AREA THROUGH DAYBREAK WITH RAIN BECOMING WIDESPREAD ONCE AGAIN AFTER A BRIEF LULL OVER THE PAST FEW HOURS. HRRR AND RAP ARE IN GOOD AGREEMENT THAT THIS LIFT WILL EXIT TO THE NORTH BY 9 OR 10 AM...WITH ANOTHER LULL IN PRECIPITATION EXPECTED THROUGH MIDDAY. WITH THE MIDDAY LULL IN PRECIPITATION...HIGHS WILL WARM INTO THE 60S FOR ONE MORE DAY. FINALLY AS THE LOW SHIFTS NORTH THOUGH...A STRONG COLD FRONT WILL PUSH EAST ACROSS THE AREA THIS AFTERNOON. WITH THE MILD TEMPERATURES...WE MAY GENERATE SOME WEAK INSTABILITY TO SUPPORT CONVECTIVE SHOWERS DEVELOPING ALONG THE FRONT AS IT PUSHES ACROSS THE AREA. WHILE THUNDER CHANCES REMAIN LOW...CANNOT RULE OUT SOME THUNDER WITH THE STRONGER CELLS...ESPECIALLY ACROSS NORTHERN KENTUCKY. GIVEN THE ABUNDANCE OF MID LEVEL DRY AIR...AND STRONG 850MB WINDS AROUND 45 KNOTS...WE COULD SEE THE POTENTIAL FOR SOME HIGHER WINDS TO GET MIXED DOWN WITH THE SHOWERS. HOWEVER...EVEN WITHOUT THE CONVECTIVE SUPPORT FOR WINDS...THE SYNOPTIC SETUP BEHIND THE FRONT SHOULD SUPPORT 40+ MPH WINDS...ESPECIALLY ACROSS THE NORTHERN HALF OF THE AREA. THUS...WILL GO AHEAD WITH A WIND ADVISORY FOR THE NORTHERN HALF OF THE AREA. CONDITIONS ARE MORE MARGINAL FARTHER SOUTH...BUT A WIND ADVISORY FOR THE HIGH TERRAIN NEAR THE VIRGINIA BORDER ALSO SEEMS IN ORDER GIVEN THE STRONG WINDS AT 850MB. BEST THREAT FOR THE HIGHER WINDS WILL BE AFTER 17Z AND BEFORE 03Z TONIGHT. CONDITIONS WILL QUITE DOWN SOME THIS EVENING AS SUBSIDENCE SPREADS IN BEHIND THE DEPARTING FRONT. HOWEVER...A SHORTWAVE TROUGH WILL PUSH EAST ACROSS THE AREA LATE TONIGHT...WITH THE MOISTURE DEPTH INCREASING TO SUPPORT SOME LIGHT RAIN/DRIZZLE. COLDER AIR WILL ALSO BE SPILLING INTO THE AREA TONIGHT BEHIND THE FRONT. WHILE MOST AREAS WILL STAY MILD ENOUGH FOR JUST RAIN...THE HIGHER TERRAIN IN THE SOUTHEAST WILL SUPPORT SOME SNOW CHANCES. IN FACT...CONDITIONS ALIGN GOOD ENOUGH TONIGHT WE COULD SEE A LIGHT COATING OF SNOW ON THE HIGH TERRAIN ABOVE 2500 FEET LATE TONIGHT. HEIGHTS WILL BE QUICK TO BUILD BACK ACROSS THE AREA ON CHRISTMAS. CLOUDS MAY BE STUBBORN THROUGH THE FIRST HALF OF THE DAY...BUT WE SHOULD DEFINITELY SEE A DECREASING TREND THROUGH THE AFTERNOON AND EVENING AS THE RIDGE CENTERS ITSELF OVER THE REGION. HIGHS WILL STRUGGLE TO WARM GIVEN THE ABUNDANCE OF CLOUDS THROUGH THE FIRST HALF OF THE DAY...SO PLAN TO KEEP HIGHS LIMITED TO THE LOW TO MID 40S WITH 30S ON THE HIGHER TERRAIN IN THE SOUTHEAST. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 316 AM EST WED DEC 24 2014 LONG TERM DISCUSSION WILL FOLLOW SHORTLY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 228 AM EST WED DEC 24 2014 MVFR CIGS HAVE DISSIPATED OVERNIGHT AS DOWNSLOPING FLOW HAS TAKEN OVER IN THE PRESENT WEAKLY FORCED ENVIRONMENT. ONE MORE ROUND OF SHOWERS WILL PUSH NORTH LATE TONIGHT INTO THE MORNING HOURS AND MAY BRING SOME MVFR CIGS AND VISIBILITIES. HOWEVER...AGAIN THIS SHOULD NOT BE PERSISTENT. A COLD FRONT WILL THEN SURGE EAST ACROSS THE AREA THIS AFTERNOON AND EVENING...WITH A PERIOD OF GUSTY SOUTHWEST WINDS ANTICIPATED. THIS MAY ALSO BRING A FEW SHOWERS WITH IT. IN THE WAKE OF THE FRONT...CIGS SHOULD LOWER BACK TO MVFR AND CONTINUE INTO TONIGHT...POSSIBLY BORDERING ON IFR CONDITIONS AT TIMES. AFTER A LULL IN PRECIPITATION INTO THE LATE EVENING HOURS...RAIN WILL REDEVELOP LATE TONIGHT...WITH SOME SNOW POSSIBLY MIXING IN ABOVE 2500 FEET. && .JKL WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 10 PM EST THIS EVENING FOR KYZ044-050>052-058>060-068-069-088-104-106>112-114-118>120. && SHORT TERM...KAS LONG TERM...JP AVIATION...KAS
Hazardous weather outlook, Dec 24, 3:53 AM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 353 AM EST WED DEC 24 2014 KYZ044-050>052-058>060-068-069-088-104-106>112-114-118>120-251200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE- BREATHITT-OWSLEY-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE... JACKSON...BOONEVILLE...WHITESBURG...INEZ...PIKEVILLE 353 AM EST WED DEC 24 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING. ANY THUNDERSTORMS COULD CONTAIN STRONG WINDS WITH WIND GUSTS UP TO 50 MPH. STRONG WINDS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. WINDS COULD GUST UP TO 45 MPH AT TIMES. THERE IS A CHANCE OF SNOW...ESPECIALLY ON RIDGES ABOVE 2500 FEET...LATE TONIGHT. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A CHANCE OF SNOW WILL LINGER INTO CHRISTMAS MORNING...MAINLY FOR RIDGES ABOVE 2500 FEET. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED. THERE IS A CHANCE OF SNOW LATE SUNDAY NIGHT INTO MONDAY MORNING...MAINLY NORTH OF THE MOUNTAIN PARKWAY. SNOW IS POSSIBLE AGAIN FROM MONDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ079-080-083>087-113-115>117-251200- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-KNOTT-PERRY-CLAY- LESLIE- INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HINDMAN...HAZARD...MANCHESTER...HYDEN 353 AM EST WED DEC 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING. ANY THUNDERSTORMS COULD CONTAIN STRONG WINDS WITH WIND GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SNOW IS POSSIBLE FROM MONDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KAS
In the hours before
Local storm report, Dec 23, 10:50 PM EST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1050 PM EST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD 1 N GLENCAIRN 37.78N 83.67W
12/23/2014 POWELL KY TRAINED SPOTTER
REPORT OF A LOW WATER CROSSING AT NATURAL BRIDGE STATE
PARK WITH APPROXIMATELY 2 AND A HALF FEET OF MOVING WATER
FLOWING ACROSS AT THIS TIME. PARK STAFF HAS SET UP A ROAD
CLOSURE ON THE KY-11 ENTRANCE.
&&
JMWIXLocal storm report, Dec 23, 10:56 PM EST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
1056 PM EST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HEAVY RAIN 1 N GLENCAIRN 37.78N 83.67W
12/23/2014 U0.00 INCH POWELL KY TRAINED SPOTTER
REPORT OF A LOW WATER CROSSING AT NATURAL BRIDGE STATE
PARK WITH APPROXIMATELY 2 AND A HALF FEET OF MOVING WATER
FLOWING ACROSS AT THIS TIME. PARK STAFF HAS SET UP A ROAD
CLOSURE ON THE KY-11 ENTRANCE. IT IS NORMAL FOR THIS SPOT
TO HAVE PROBLEMS. NO OTHER PROBLEMS WERE REPORTED AT THIS
TIME.
&&
JMWIXThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 2:05 PM EST | Special Weather Statement | JKL | McCreary, Pulaski, Rockcastle, Wayne | 55 min |
| Dec 24, 2:42 PM EST | Special Weather Statement | JKL | Estill, Jackson, Knox, Laurel, McCreary, Montgomery and 3 more | 48 min |
| Dec 24, 3:21 PM EST | Special Weather Statement | JKL | Bell, Breathitt, Clay, Harlan, Knox, Leslie and 2 more | 54 min |
| Dec 24, 3:29 PM EST | Special Weather Statement | JKL | Bath, Elliott, Fleming, Lee, Menifee, Morgan and 2 more | 61 min |
| Dec 24, 4:08 PM EST | Special Weather Statement | JKL | Bell, Breathitt, Elliott, Floyd, Harlan, Johnson and 6 more | 37 min |
| Dec 24, 4:42 PM EST | Special Weather Statement | JKL | Floyd, Harlan, Johnson, Knott, Letcher, Magoffin and 3 more | 63 min |
| Dec 24, 5:17 PM EST | Special Weather Statement | JKL | Martin, Pike | 43 min |
| Dec 24, 5:18 PM EST | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 27 min |
| Dec 24, 5:55 PM EST | Special Weather Statement | JKL | Pike | 35 min |
Nearby
Wind Advisories in Kentucky, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.